Quick Search:

uzh logo
Browse by:
bullet
bullet
bullet
bullet

Zurich Open Repository and Archive 

Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-22121

Barbour, A D; Xia, A (1999). Poisson perturbations. ESAIM: Probability and Statistics, 3:131-150.

[img]
Preview
PDF
1461Kb

Abstract

Stein's method is used to prove approximations in total variation to the distributions of integer valued random variables by (possibly signed) compound Poisson measures. For sums of independent random variables, the results obtained are very explicit, and improve upon earlier work of Kruopis (1983) and Cekanavicius (1997); coupling methods are used to derive concrete expressions for the error bounds. An example is given to illustrate the potential for application to sums of dependent random variables.

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
DDC:510 Mathematics
Uncontrolled Keywords:Stein's method, signed compound Poisson measure, total variation, coupling
Language:English
Date:1999
Deposited On:25 Mar 2010 12:05
Last Modified:23 Nov 2012 16:47
Publisher:EDP Sciences
ISSN:1262-3318
Additional Information:© Copyright EDP Sciences, SMAI
Publisher DOI:10.1051/ps:1999106
Citations:Google Scholar™

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page